Ohio, 2006Damaging Winds in Ohio, June 22, 2006
June 22, 2006 · NWS CLE · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $225,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 22, 1:53 PM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 22, 1:53 PM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
253 PM EDT THU JUN 22 2006
.SHORT TERM (TONIGHT THRU SAT NIGHT)...
WILL BRIEF GIVEN AMOUNT OF WX GOING ON. WILL BE EXTENDING FLASH
FLOOD WATCH UNTIL 6AM. WILL BE GOING WITH HIGH POPS TONIGHT WITH
FRONT MOVING THRU. BIG QUESTION IS WHAT WILL HAPPEN TOMORROW. BOTH
GFS AND NAM SHOW FRONT STALLING JUST SOUTH OF FORECAST AREA WITH GFS
ACTUALLY DEVELOPING A WAVE AND TRACKING IT NE ALONG BOUNDARY. WITH
LACK OF STRONG FLOW ALOFT TO PUSH BOUNDARY OUT OF AREA...THIS
STALLING OUT SEEMS REASONABLE. WILL CONT WITH LIKELY POPS S
TOMORROW WITH CHC POPS SE HALF FRI NIGHT. GUID TEMPS SEEM
REASONABLE.
&&
.LONG TERM (SUN THRU THU)...
MODELS IN PRETTY GOOD AGREEMENT TODAY WITH LONG RANGE FORECAST.
APPEARS TO BE A FAIRLY QUIET PERIOD WITH SEASONABLE TEMPS MOST OF
PERIOD. APPEARS SOME SORT OF NEARLY STATIONARY BOUNDARY WILL GET
SET UP ALONG THE EAST COAST DURING PERIOD. THIS BOUNDARY WILL
STRETCH FROM NEW ENGLAND TO THE GULF COAST. APPEARS THIS BOUNDARY
SHOULD BE WEST OF THE APPALACHIANS AT LEAST FOR MON AND TUE WHICH
WILL ALLOW FOR ENUF LOW LEVEL MOIST TO WARRANT AT LEAST CHC POPS
EASTERN PORTION OF FORECAST AREAS MON AND ENTIRE AREA OF TUE. FRONT
WILL DRIFT BACK E OF WED SO THAT WILL LIMIT PRECIP CHANCES TO ONLY
ERN AREAS AGAIN. HI PRES WILL BUILD FROM THE W ON THU CAUSING THE
FRONT TO FINALLY DISSIPATE AND RESULTING IN DRY WEATHER FOR ENTIRE
AREA. AS STATE ABOVE...TEMPS WILL BE NEAR NORMAL DURING THE PERIOD.
&&
.AVIATION(18Z-18Z)...
LINE OF TSRA FROM EXTREME NW OH TO SW INDIANA MOVING EAST AT 35-40
KT...EXPECT INTO KCLE BY 5 PM EDT. EXPECT POP CORN TSRA TO DEVELOP
AHEAD OF THE LINE. SPC HAS THE FORECAST AREA IN A MODERATE RISK FOR
SEVERE TSRA. BEST CHANCE OVER THE SRN HALF OF THE FORECAST AREA
WITH BEST RISK FOR DOWNBURST WINDS. EXPECT LINE TO CONTINUE TO MOVE
E AND NOT HAVE THE TRAINING LIKE LAST NIGHT.
FRONT CURRENTLY FROM TOL NE ACROSS CENTRAL LAKE ERIE WILL PUSH SOUTH
TONIGHT. EXPECT FNT NR A YNG-MFD BY 12 FRIDAY MORNING.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...FLASH FLOOD WATCH TIL 6 AM FRI FOR ALL COS.
.PA...FLASH FLOOD WATCH TIL 6 AM FRI FOR ERIE AND CRAWFORD.
&&
SHORT TERM...KUBINA
LONG TERM...KUBINA
AVIATION...DJB
Hazardous weather outlook, Jun 22, 4:18 AM EST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
518 AM EDT THU JUN 22 2006
LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-230930-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
518 AM EDT THU JUN 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT
FOR THE ENTIRE AREA. THE MAIN THREAT FOR SEVERE THUNDERSTORMS WILL
BE THIS AFTERNOON AND EARLY TONIGHT AS A COLD FRONT MOVES THROUGH
THE AREA. DAMAGING WIND GUSTS AND LARGE HAIL APPEAR TO BE THE
PRIMARY SEVERE WEATHER THREAT BUT AN ISOLATED TORNADO IS ALSO
POSSIBLE.
ALSO A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA THROUGH
THIS EVENING. HEAVY RAINS YESTERDAY AND OVERNIGHT HAVE LEFT A HIGH
POTENTIAL FOR POSSIBLE FLOODING FROM THE ADDITIONAL THUNDERSTORMS
EXPECTED TODAY AND TONIGHT. THE GROUND IS SATURATED AND MANY
STREAMS AND RIVERS ARE ALREADY RUNNING HIGH WITH A FEW EVEN
CURRENTLY IN FLOOD IN NORTHWEST AND NORTH CENTRAL OHIO.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ADDITIONAL HEAVY RAIN FROM SCATTERED THUNDERSTORMS WILL CONTINUE
A THREAT FOR LOCALIZED FLOODING. THE MAIN THREAT FRIDAY AND FRIDAY
NIGHT WILL TEND TO BE OVER THE INLAND COUNTIES AS MUCH OF THE
THUNDERSTORM ACTIVITY SHIFTS INLAND AWAY FROM THE LAKESHORE COUNTIES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND EARLY TONIGHT.
Thunderstorm Wind, Holmes
- When
- June 22, 4:15 PM EST to 4:27 PM EST
- Where
- Holmes County, Lakeville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $200,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.650, -82.133
Straight line winds from a thunderstorm downburst caused considerable damage at a campground along the Ashland/Holmes county line west of Lakeville. Around sixty trees and thirty one power poles were reported down at the campground. A pontoon boat was also flipped over. The downburst continued east from the campground and moved through the Lakeville area where it downed dozens of trees and damaged several buildings. The damage path continued east to Holmesville where four apartment buildings and a business lost large sections of roof. Several hundred trees were downed in northern Holmes County from this downburst which produced winds estimated to be nearly 70 mph. Widespread power outages were reported.
Thunderstorm Wind, Ashland
- When
- June 22, 4:15 PM EST
- Where
- Ashland County, 3 mi S of Mc Zena
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.650, -82.133
Straight line winds from a thunderstorm downburst caused considerable damage at a campground south of McZena along the Ashland/Holmes county line. Around sixty trees and thirty one power poles were reported down at the campground. A pontoon boat was also flipped over. Winds from this downburst were estimated to be nearly 70 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, June 22, 20062 injured · $2.2 million · F1 · 18 events
- Heat in California, June 22 to 30, 20061 death · 6 events
- Tornadoes and Hail in Ohio, June 22, 200610 injured · $166,000 · F0 · 26 events
- Heat in Pennsylvania, June 22, 20061 death · 1 event
- Flash Flooding and Hail in Indiana, June 22, 20066 injured · $127,000 · 1 in hail · 43 events
- Dust Storm and Damaging Winds in Texas, June 22, 2006$2.2 million · 63 kt wind · 13 events
- Hail and Damaging Winds in Georgia, June 22, 2006$1.4 million · 1.75 in hail · 23 events
- Flash Flood and Damaging Wind in New Mexico, June 22, 2006$1.3 million · 52 kt wind · 2 events
- Hail and Damaging Winds in Indiana, June 22, 2006$199,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Kentucky, June 22, 2006$150,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Virginia, June 22 to 23, 2006$197,000 · 1.75 in hail · 9 events
- Damaging Winds in Oklahoma, June 22, 2006$110,000 · 64 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518515, 5518516.